Skip to Content

prilocaine FDA Alerts

The FDA Alert(s) below may be specifically about prilocaine or relate to a group or class of drugs which include prilocaine.

MedWatch Safety Alerts are distributed by the FDA and published by Drugs.com. Following is a list of possible medication recalls, market withdrawals, alerts and warnings. For the latest FDA MedWatch alerts, go here.

Recent FDA Alert(s) for prilocaine

Topical Anesthetics

Jan 16, 2009

Audience: Consumers, radiological healthcare professionals, emergency room healthcare professionals, risk managers

[Posted 01/16/2009] FDA issued a public health advisory to remind patients, healthcare professionals, and caregivers about potentially serious hazards of using skin numbing products, also known as topical anesthetics, for relieving pain from mammography and other medical tests and conditions. FDA is concerned about the potential for these products to cause serious, life-threatening adverse effects, such as irregular heartbeat, seizures, breathing difficulties, coma and even death, when applied to a large area of skin or when the area of application is covered. FDA is working with healthcare professional organizations and other media that distribute healthcare information to spread the message about the potential hazards and safe use of topical anesthetics. The Advisory and the Dear Colleague letter provide recommendations to both doctors and patients on safe use of these products.

[January 16, 2009]

More prilocaine Resources